Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
Question: Sleep disorde and Tylenol PM Concerns
|mollybteague - Tue Jan 01, 2008 7:52 pm||
I have been having problems sleeping for over 10 years now. I am currently taking 5 Tylenol PM everynight faithfully and have been doing so for about 4 years. What are the possible injuries Tthat I have caused myself. I know I am physically and medically addicited to this drug and I am wondering if there are any other type of drugs that will help me to stop taking the Tylenol but still help me to sleep.
|Debbie Miller, RN - Thu Jan 10, 2008 4:16 pm||
You have been using a narcotic pain reliever in place of a hypnotic or sleeping pill. If you are having pain that keeps you awake, perhaps a nonsteroidal anti-inflammatory could do the job. Talk to your doctor about ambien or trazedone or something similar that could do the same for you without causing the narcotic addiction. You may need some help in getting off the codeine as well, so you may need something interim such as methadone treatment. I am no expert here but I know you need to make a change and doing it under a doctor's care makes the most sense.
Good luck and congratulations on your desire to be healthier.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.